Alert archive / Pennsylvania / River Flood Warnings in 2011

River Flood Warning 116, NWS State College, PA

December 8, 2011Cumberland County, Pennsylvania

NWS State College, PA issued this river flood warning at Dec 8, 2011, 6:09 PM EST for Cumberland County, Pennsylvania. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2011, 6:09 PM EST (23:09 UTC)
Expired
Dec 9, 2011, 7:09 AM EST
In force
13 hr
Issued by
NWS State College, PA
Flood severity
Minor

County Cumberland County, PA

The radar

The State College radar (KCCX), 105 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Conodoguinet Creek near Hogestown (HGSP1). The gauge peaked at 8.16 ft at Dec 9, 2011, 12:00 AM EST.

actionminormoderate4681012/0812/0912/10
Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01570000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WGUS41 KCTP 082309
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
609 PM EST THU DEC 8 2011

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  CONODOGUINET CREEK NEAR HOGESTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING 
FOR NEXT ISSUANCE OF THIS PRODUCT.  I.E. "LATE THIS EVENING"*****}

&&

PAC041-090600-
/O.NEW.KCTP.FL.W.0116.111208T2309Z-111209T0600Z/
/HGSP1.1.ER.111208T2245Z.111208T2245Z.111209T0000Z.NO/
609 PM EST THU DEC 8 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CONODOGUINET CREEK NEAR HOGESTOWN
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 PM THURSDAY THE STAGE WAS...8.0 FEET.
* FLOOD STAGE IS 8.0 FEET.
* the river is right at flood stage and is expected to begin falling soon.

* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE 
  ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE 
  FLOODED.

$$
3 follow-up statements
220 
WGUS81 KCTP 090427
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1127 PM EST THU DEC 8 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONODOGUINET CREEK NEAR HOGESTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED EARLY THIS MORNING.

&&

PAC041-091400-
/O.EXT.KCTP.FL.W.0116.000000T0000Z-111209T1400Z/
/HGSP1.1.ER.111208T2245Z.111209T0401Z.111209T0800Z.NO/
1127 PM EST THU DEC 8 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 11 PM THURSDAY THE STAGE WAS 8.1 FEET AND NEARLY STEADY.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER WILL START TO FALL SOON AND GO BELOW FLOOD STAGE
  EARLY FRIDAY MORNING.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE 
  ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE 
  FLOODED.

$$
852 
WGUS81 KCTP 090812
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
312 AM EST FRI DEC 9 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONODOGUINET CREEK NEAR HOGESTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING...LIKELY
WHEN THE CREEK GOES BELOW FLOOD STAGE. 

&&

PAC041-091800-
/O.EXT.KCTP.FL.W.0116.000000T0000Z-111209T1800Z/
/HGSP1.1.ER.111208T2245Z.111209T0500Z.111209T1200Z.NO/
312 AM EST FRI DEC 9 2011

THE FLOOD WARNING CONTINUES FOR
  THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 3 AM FRIDAY THE STAGE WAS 8.1 FEET AND FALLING SLIGHTLY.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND FORECAST.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE THIS 
  MORNING.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE 
  ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE 
  FLOODED.

$$
721 
WGUS81 KCTP 091209
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
709 AM EST FRI DEC 9 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONODOGUINET CREEK NEAR HOGESTOWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

THIS IS THE FINAL UPDATE TO THIS PRODUCT.

&&

PAC041-091239-
/O.CAN.KCTP.FL.W.0116.000000T0000Z-111209T1800Z/
/HGSP1.1.ER.111208T2245Z.111209T0500Z.111209T1025Z.NO/
709 AM EST FRI DEC 9 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CONODOGUINET CREEK NEAR HOGESTOWN.
* AT 7 AM FRIDAY THE STAGE WAS 7.8 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 5 AM FRIDAY.
* FLOOD STAGE IS 8.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.7 FEET BY SUNDAY MORNING.
* AT 8.0 FEET...LOW LYING AREAS IN THE VICINITY OF ERB'S BRIDGE 
  ROAD...PROWELL ROAD...STONE SPRING LANE...AND OYSTER MILL ROAD ARE 
  FLOODED.

$$

EVANEGO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at Dec 8, 3:43 PM EST, 2 hours 26 minutes earlier.

Area forecast discussion, Dec 8, 3:43 PM EST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
343 PM EST THU DEC 8 2011

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER MISSISSIPPI WILL MOVE INTO THE
CENTRAL APPALACHIANS TODAY BEFORE SLIDING OFF THE NEW ENGLAND
COAST TONIGHT. A COLD FRONT ASSOCIATED WITH AN UPPER LEVEL TROUGH
ROTATING THROUGH THE GREAT LAKES WILL PUSH ACROSS CENTRAL
PENNSYLVANIA ON FRIDAY. HIGH PRESSURE WILL RETURN TO THE AREA ON
SATURDAY AND PROVIDE FAIR WEATHER THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
APPROACH OF SHORTWAVE OVR THE MIDWEST WILL BRING INCREASING
CLOUDS TO NW PA TONIGHT. WEAK WAA AHEAD OF THIS FEATURE COULD
PRODUCE A FEW -SHSN OVR THE NW MTNS LATE TONIGHT. HOWEVER...THIS
SYSTEM WILL BE MOISTURE STARVED AND SW FLOW WILL KEEP LAKE
MOISTURE NORTH OF THE BORDER. FAIRLY UNIFORM TEMPS IN THE 20S
EXPECTED TONIGHT...AS CLOUD COVER AND A SW BREEZE HOLD TEMPS UP
OVR THE NW...WHILE MCLEAR SKIES AND LGT WINDS RESULT IN BETTER
RADIATIONAL COOLING OVR THE NORMALLY MILDER SE COUNTIES.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A MID-UPPER LEVEL TROUGH WILL PIVOT THROUGH THE GREAT LAKES ON
FRIDAY AROUND THE BASE OF HUDSON BAY VORTEX...AND SEND A COLD
FRONT SOUTHEASTWARD THROUGH CENTRAL PA. THE H5 TROUGH AXIS WILL
CROSS THE NORTHERN MID-ATLANTIC STATES ON SATURDAY ACCOMPANIED BY
BELOW NORMAL TEMPS AT 850MB BTWN -12 AND -14C. THIS SHOULD
TRANSLATE INTO DAYTIME HIGHS SEVERAL DEGS BELOW NORMAL.

WSWLY BL FLOW WILL CONFIGURE LAKE EFFECT SNOWS PARALLEL TO THE
LAKE ERIE SHORELINE EARLY FRI. AS FETCH BECOMES MORE WLY IN THE
WAKE OF THE COLD FROPA FRI AFTN INTO FRI NGT...EXPECT SNOW SHOWERS
TO INCREASE IN CVRG OVR THE NW MTNS. TERRAIN INDUCED LIFT AND LAKE
ENHANCEMENT SHOULD CONTRIBUTE TO A FEW INCHES OF LAKE EFFECT SNOW
BY SATURDAY MORNING IN THE FAVORED SNOWBELT OF NW WARREN
COUNTY...BEFORE HIGH PRES BUILDING INTO THE UPPER OH VLY QUICKLY
SHUTS OFF THE LAKE CONNECTION. THE HIGH WILL CONTINUE TO BUILD EWD
INTO PA SAT NGT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
MODELS REMAIN IN CONSENSUS ON NORTHERN STREAM TROUGH/SFC FRONT
SLIDING ACROSS THE GLAKES AND THROUGH PA FRI-SAT...ACCOMPANIED BY
BELOW NORMAL TEMPS AT 850MB BTWN -12 AND -14C. THIS SHOULD
TRANSLATE INTO DAYTIME HIGHS SEVERAL DEGS BELOW NORMAL. TERRAIN
INDUCED LIFT AND LAKE ENHANCEMENT SHOULD CONTRIBUTE TO A FEW INCHES
OF LAKE EFFECT SNOW BY SATURDAY MORNING IN THE FAVORED SNOWBELT OF
NW WARREN COUNTY...BEFORE HIGH PRES BUILDING INTO THE UPPER OH VLY
QUICKLY SHUTS OFF THE LAKE CONNECTION. THE HIGH WILL CONTINUE TO
BUILD EWD INTO PA SAT NGT.

BY SUNDAY...FLOW OVER EASTERN 2/3 OF U.S. LESSENS AND BECOMES
WESTERLY AS JET CORE REMAINS TO OUR NORTH.  SHARP TROUGH BEGINS TO
DIG ON PACIFIC COAST...WHICH WILL COINCIDE WITH BROAD HIGH PRESSURE
AREA BECOMING ENTRENCHED OVER THE EAST COAST...WITH ONLY NUSIANCE
INTRUSIONS FROM WEAK WAVES RIPPLING THROUGH NORTHERN STREAM.

MODEL SOLUTIONS AGAIN BECOME NOTICABLY DIVERGENT STARTING ON
TUESDAY...PRIMARILY BASED ON DIFFERENCES IN HANDLING OF CALIF LOW.
BUT FIRST...FOR WED A SLIGHTLY MORE POTENT SHORTWAVE SLIPS ACROSS
THE GLAKES. IT WILL BE MOISTURE-STARVED...BUT WILL BRING INCREASE IN
CLOUDS AND POSS SOME LAKE INDUCED SNOW SHOWERS TO NW MTNS /WHERE THE
CLIMATOLOGICAL DAILY POP IS APPOACHING 40 PERCENT THIS TIME OF
YEAR/.  AFTER THAT...LARGE MODEL DIFFS EVIDENT AS GFS TRACKS CALIF
LOW ALONG A MEANDERING SOUTHERN ROUTE TOWARD THE MID-ATLANTIC REGION
WHILE THE MORE BELIEVABLE ECMWF LIFTS THE LOW INTO THE UPPER PLAINS
AS SPRAWLING EAST COAST RIDGE BLOCKS THE LOWS PROGRESS EASTWARD.
WILL MAINTAIN TUE-THU FORECAST OF DRY WEATHER AND NEAR OR SLIGHTLY
ABOVE NORMAL TEMPS...TEMPERED A BIT BY THE WEAK NORTHERN STREAM
TROUGH.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MOISTURE STREAMING OFF LK ERIE CONTINUES TO PRODUCE MVFR CIGS IN
STRATO-CU ACROSS NW PA FROM BFD SOUTHWARD THRU AOO AND JST. THIS
CLOUD DECK HAS LIFTED TO VFR OVER THE CENTRAL MNTS...UNV AND
IPT...WHILE DOWNSLOPING HAS LEAD TO A SCATTERING OUT AT MDT AND
LNS. EXPECT CONTINUED IMPROVEMENT THROUGH THE REMAINDER OF
THE MORNING WITH ALL SITES BECOMING PREDOMINANT VFR BY EARLY AFTN.

GUSTY WNW WINDS WILL PERSIST THROUGH THE AFTN...AS DEEPENING
BOUNDARY LYR RESULTS IN GUSTS TO ARND 20KTS MIXING TO THE GROUND.
WINDS WILL BECOME LIGHT THIS EVENING...AS HIGH PRES MOVES OVR THE
REGION.

OUTLOOK...
FRI...PM SHSN POSSIBLE NW MTNS.
SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...GARTNER
NEAR TERM...GARTNER
SHORT TERM...GARTNER
LONG TERM...RADZANOWSKI
AVIATION...FITZGERALD/GARTNER
Hazardous weather outlook, Dec 8, 4:25 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EST THU DEC 8 2011

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-091000-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
425 PM EST THU DEC 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 3:17 AM ESTRiver Flood WarningCTPHuntingdon9 hr

Nearby

River Flood Warnings in Pennsylvania, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.